MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 OSSEOTI 3 HOLE SHELL 52MM E; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 OSSEOTI 3 HOLE SHELL 52MM E; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon opened the implant and attached the cup to the offset inserter handle.As the surgeon impacted the cup into the acetabulum, the rim of the cup broke off.There was no known impact or consequences to the patient.It was reported that no further information was available.
 
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: d9; g3; h2; h3; h4; h6.A g7 osseoti 3 hole shell 52mm e was returned and evaluated against the complaint.The part and lot etching was verified to match the complaint.Visual inspection found the rim to have fractured away from the remaining shell.Scratching and color fading were observed on the rim.No notable damage was observed to the inner radius outside the fracture.Foreign debris remains affixed within the porous coating near the apex and around the edge.Fracture analysis showed suspected crack initiation near the outer diameter at the osseoti lattice and solid substrate interface of the cup.Cracks appeared to have propagated towards the inner diameter.Suspected multiple crack initiation sites showed powder particles and pores that appeared to have particles pulled out.The brittleness on the fracture indicates a fast fracture and no yielding of the material (lack of shearing or sheared dimples on the fracture) during impaction.The brittleness observed on the fracture surface is suspected to be an indicative of either embrittlement in the powder caused by interstitial elements.A review of the device history records identified no related deviations or anomalies during manufacturing.Medical records were not provided.The root cause of the reported issue is attributed to a manufacturing deficiency.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 OSSEOTI 3 HOLE SHELL 52MM E
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18419555
Report Number0001825034-2023-03073
Device Sequence Number17833001
Product Code LPH
UDI-Device Identifier00887868355882
UDI-Public(01)00887868355882(17)331013(10)66175097
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140669
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110010244
Device Lot Number66175097
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale